Mestinon User Reviews

Mestinon - User Reviews

Mestinon User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Mestinon sorted by most helpful. Patient Discussions FAQs


Comment from: mgJen, 35-44 on Treatment for 1-6 months (Patient) Published: September 03

I was diagnosed with Myasthenia Gravis in 2001 and took Mestinon for the first time... barely kept me breathing after myasthenic crisis. Went into remission few months later (6yrs remission!)and stopped all treatment. Symtoms resurfaced 2007 tried mestinon but cramps were so bad had to stop and symptoms did not worsen till 1&1/2 yrs later July 2009. Back on Mestinon and it's working great! I can walk,I breathe normally,my eyelids manage to stay open, I have normal energy, for me that is! I am taking 90 mg 3 times/day & timespan 180mg at night. The severe stomach cramps seem to occur in the early morning hours, I twitch alot(legs,arms and head), I have bad diahrea but I am back at work so I guess all is good! There are worse things than Myasthenia in life. I choose to look on the bright side.

Comment from: kingtony54, 45-54 Female on Treatment for 6 months - 1 year (Patient) Published: June 18

I was diagnoised w/MG on 1/2/2009. My provider Rx this drug & I have reported to him sever muscle cramps in legs & feet, arms & hands along with twitching, shakes sleeping 12 hrs per night 2 in afternoon. He is telling me he has no idea what is causing these problems. I thank God for the internet. He is one of the dr. on MDA web site that is SUPPOSE to specialise in MG. Apparently MDA needs to take another look at the Dr they post. I can hardly walk or get out of my chair with out help. I am going to go to the clinic wih this info and show it to a different Dr. Wish me luck.

Related Reading: muscle cramps

Comment from: allaboutme, 25-34 on Treatment for 10+ years (Patient) Published: April 03

I have had Myastenia Gravis since I was 10 yrs of age . I lead a normal life sometimes I am tried but my only complaint about this drug is when you first take make sure please to eat something or you will have stomach cramps bad stomach cramps . The first thing that happens to me is I have to go to the bathroom a lot then I get sleepy and after all that I am okay for about the rest of the day . If I could skip the bathroom and the sleepiness that I would be okay which this drug .

Comment from: 55-64 Female on Treatment for 6 months - 1 year (Patient) Published: March 16

Excessive diarehhia, severly limits activities outside of home. Also leg cramps.

Comment from: Joeschmoe, 35-44 Female on Treatment for 1-2 years (Patient) Published: September 11

I had a thymectomy in November of 2008. I was taking 60 Mg every 4 hours but is was causing too much twitching in the eyes. So my doctor and I reduced the dosage to 30Mg and everything has been stable. Over the last few weeks I was having issue with my jaw and tongue so I up the dosage to take care of it. It has caused my stomach to go a little crazy but I am reducing the dosage back to 30 Mg because of that. My MG symptoms are mostly on my right side. I do get cramps in my right foot and right hand often but hey I can still breath and swallow. Something I was having problems doing before my surgery. I think if you self manage the dosage amount that best fits your situation you can minimize most of the side affects. My doctor told me that if you take too much it can cause the same side affects of not taking any at all. More is not always better. Any questions just ask.

Published: October 04

Although it doesn't get this person back to the energy before MG, it's been very helpful. A lot of weakness, hoarseness, etc. continues but less of these symptoms than without the medicine. Diarrhea decreased after having taken the medication for a few months.

Related Reading: hoarseness

Comment from: lee19463, 55-64 on Treatment for 6 months - 1 year (Patient) Published: August 25

Diagnosed in February 2010. Started taking Mestinon. Had some diarrhea at first but that cleared up. Still have muscle cramps and bad twitching of the muscles. Have been haveing recent problems with vision. Will be seeing opthalmologist this week. I know the disease is not curable but neither is it fatal.

Comment from: DMC, 45-54 Female on Treatment for 2-5 years (Patient) Published: January 08

I was diagnosed with MG in january of 2007, I had double vision really bad. My Doctor decided not to remove my thymus gland due to other complications. It took about 3 months for the medicine to kick in and start to work well {meanwhile i wore an eyepatch}. The only problem I experienced with the medication, was severe stomach cramps. For this my MD prescribed prevacid, and it has work pretty well.

Related Reading: prevacid

Comment from: ref069, 55-64 Female on Treatment for 5-10 years (Patient) Published: October 10

helps me live a fairly normal life


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD